High Order Accurate Difference Schemes for Hyperbolic IBVP

  • Allaberen Ashyralyev
  • Ozgur Yildirim
Part of the Lecture Notes in Computer Science book series (LNCS, volume 8236)


In the present paper the initial-boundary value problem for multidimensional hyperbolic equation with Dirichlet condition is considered. The third and fourth orders of accuracy difference schemes for the approximate solution of this problem are presented and the stability estimates for the solutions of these difference schemes are obtained. Some results of numerical experiments are presented in order to support theoretical statements.


Hyperbolic equation Stability Initial boundary value problem 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Lamb, H.: Hydrodynamics. Cambridge University Press, Cambridge (1993)zbMATHGoogle Scholar
  2. 2.
    Lighthill, J.: Waves in Fluids. Cambridge University Press, Cambridge (1978)zbMATHGoogle Scholar
  3. 3.
    Hudson, J.A.: The Excitation and Propagation of Elastic Waves. Cambridge University Press, Cambridge (1980)zbMATHGoogle Scholar
  4. 4.
    Jones, D.S.: Acoustic and Electromagnetic Waves. The Clarendon Press/Oxford University Press, New York (1986)Google Scholar
  5. 5.
    Taflove, A.: Computational Electrodynamics: The Finite-Difference Time-Domain Method. Artech House, Boston (1995)zbMATHGoogle Scholar
  6. 6.
    Ciment, M., Leventhal, S.H.: A note on the operator compact implicit method for the wave equation. Mathematics of Computation 32(141), 143–147 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Twizell, E.H.: An explicit difference method for the wave equation with extended stability range. BIT 19(3), 378–383 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ashyralyev, A., Sobolevskii, P.E.: Two new approaches for construction of the high order of accuracy difference schemes for hyperbolic differential equations. Discrete Dynamics Nature and Society 2(1), 183–213 (2005)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Ashyralyev, A., Sobolevskii, P.E.: New Difference Schemes for Partial Differential Equations, Operator Theory: Advances and Applications. Birkhäuser, Basel (2004)CrossRefGoogle Scholar
  10. 10.
    Ashyralyev, A., Sobolevskii, P.E.: A note on the difference schemes for hyperbolic equations. Abstract and Applied Analysis 6(2), 63–70 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ashyralyev, A., Koksal, M.E., Agarwal, R.P.: A difference scheme for Cauchy problem for the hyperbolic equation with self-adjoint operator. Mathematical and Computer Modelling 52(1-2), 409–424 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ashyralyev, A., Aggez, N.: A note on the difference schemes of the nonlocal boundary value problems for hyperbolic equations. Numerical Functional Analysis and Optimization 25(5-6), 1–24 (2004)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Ashyralyev, A., Yildirim, O.: Second order of accuracy stable difference schemes for hyperbolic problems subject to nonlocal conditions with self-adjoint operator. In: 9th International Conference of Numerical Analysis and Applied Mathematics, pp. 597–600. AIP Conference Proceedings, New York (2011)Google Scholar
  14. 14.
    Ashyralyev, A., Yildirim, O.: On multipoint nonlocal boundary value problems for hyperbolic differential and difference equations. Taiwanese Journal of Mathematics 14(1), 165–194 (2010)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Sobolevskii, P.E., Chebotaryeva, L.M.: Approximate solution by method of lines of the Cauchy problem for an abstract hyperbolic equations. Izv. Vyssh. Uchebn. Zav. Matematika 5(1), 103–116 (1977)Google Scholar
  16. 16.
    Samarskii, A.A., Lazarov, R.D., Makarov, V.L.: Difference Schemes for Differential Equations with Generalized Solutions. Vysshaya Shkola, Moscow (1987) (in Russian)Google Scholar
  17. 17.
    Ashyralyev, A., Ozdemir, Y.: On stable implicit difference scheme for hyperbolic-parabolic equations in a Hilbert space. Numerical Methods for Partial Differential Equations 25(1), 1110–1118 (2009)MathSciNetGoogle Scholar
  18. 18.
    Ashyralyev, A., Gercek, O.: On second order of accuracy difference scheme of the approximate solution of nonlocal elliptic-parabolic problems. Abstract and Applied Analysis 2010 (ID 705172), 17 p. (2010)Google Scholar
  19. 19.
    Ashyralyev, A., Judakova, G., Sobolevskii, P.E.: A note on the difference schemes for hyperbolic-elliptic equations. Abstract and Applied Analysis 2006, 01–13 (2006)Google Scholar
  20. 20.
    Sobolevskii, P.E.: Difference Methods for the Approximate Solution of Differential Equations. Izdat. Gosud. Univ: Voronezh (1975)Google Scholar
  21. 21.
    Gordezani, D., Meladze, H., Avalishvili, G.: On one class of nonlocal in time problems for first-order evolution equations. Zh. Obchysl. Prykl. Mat. 88(1), 66–78 (2003)Google Scholar
  22. 22.
    Sapagovas, M.: On stability of the finite difference schemes for a parabolic equations with nonlocal condition. Journal of Computer Applied Mathematics 1(1), 89–98 (2003)Google Scholar
  23. 23.
    Mitchell, A.R., Griffiths, D.F.: The Finite Difference Methods in Partial Differential Equations. Wiley, New York (1980)Google Scholar
  24. 24.
    Lax, P.D., Wendroff, B.: Difference schemes for hyperbolic equations with high order of accuracy. Comm. Pure Appl. Math. 17, 381–398 (1964)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Gustafson, B., Kreiss, H.O., Oliger, J.: Time dependent problems and difference methods. Wiley, New York (1995)Google Scholar
  26. 26.
    Martín-Vaquero, J., Queiruga-Dios, A., Encinas, A.H.: Numerical algorithms for diffusion-reaction problems with non-classical conditions. Applied Mathematics and Computation 218(9), 5487–5495 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Simos, T.E.: A finite-difference method for the numerical solution of the Schrodinger equation. Journal of Computational and Applied Mathematics 79(4), 189–205 (1997)Google Scholar
  28. 28.
    Fattorini, H.O.: Second Order Linear Differential Equations in Banach Space. Notas de Matematica, North-Holland (1985)Google Scholar
  29. 29.
    Krein, S.G.: Linear Differential Equations in a Banach Space. Nauka, Moscow (1966)Google Scholar
  30. 30.
    Piskarev, S., Shaw, Y.: On certain operator families related to cosine operator function. Taiwanese Journal of Mathematics 1(4), 3585–3592 (1997)MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Allaberen Ashyralyev
    • 1
  • Ozgur Yildirim
    • 2
  1. 1.Department of MathematicsFatih UniversityBuyukcekmeceTurkey
  2. 2.Department of MathematicsYildiz Technical UniversityDavutpasaTurkey

Personalised recommendations